Dear Janis Message Board
Register Calendar
 
 
 


Reply
 
Author Comment
 
Yogiraj

Avatar / Picture

Registered: 10/31/05
Posts: 375
Reply with quote  #1 


Very interesting article...



One danger with insulin is insulin overdose. Symptoms of an insulin overdose reflect very low blood sugar levels and include headache, irregular heartbeat, increased heart rate or pulse, sweating, tremor, nausea, increased hunger, and anxiety. It can cause low blood sugar (hypoglycemia). If you suspect overdose, seek medical attention immediately. For further information on insulin and suicide, read Risk Factors For Type 1 Diabetes.

But, what if there is misuse of insulin. There are reports about the intentional overdose of insulin. The intentional overdosing of insulin is probably more common than what is generally appreciated. There are also reports of insulin abuse by injecting larger doses that lead to mild hypoglycemic state. This is extremely dangerous. Intentional massive overdoses of insulin are meant to commit suicide. The main danger connected with insulin overdose is the resultant hypoglycemia and its effects on the central nervous system; hypokalemia, hypophosphatemia, and hypomagnesemia also can develop with excess insulin administration. Dextrose infusion, with liberal oral intake when possible, and monitoring for electrolyte changes, making adjustments as needed, are recommended for the treatment of intentional insulin overdose.

The link between insulin and suicide is disturbing. Though rare, it encourages diabetes insulin misuse. Insulin is intended for diabetes treatment and diabetes care. Insulin which is a panacea for all type diabetes- type 1 diabetes or juvenile diabetes, type 2 diabetes and gestational diabetes should not be abused. Diabetes education and joining diabetes association may help you out and then you won't perhaps think of insulin overdose.

http://www.diabitieslife.com/diabetes/diabetes-basics/treatment-of-diabetes/insulin-overdose.htm

 

__________________
"A true act of self love, is acceptance; and that includes accepting diabetes. Changing our lifestyles is one of man's most difficult challenges; however, the boost in self-esteem that one receives from overcoming a challenge, is immeasurable."

-Yogiraj

**************************************

Diagnosed Type 1 (LADA) on 7/20/05
Started Insulin 10/05/2009
Insulin: Novolog
Pump: OneTouch Ping/Animas 2020
CGM: Dexcom/Seven Plus
Past Complications: Full blown cataracts
Cataract Surgery(s): April & May 2006
Latest Hemoglobin A1C = 6.3 / MAY 2010
Cholesterol= HDL 44: LDL 63: Tri 128 / Jan 2010

__

http://DiabeticRadio.com
Previous Topic | Next Topic
Print
Reply

Powered by Website Toolbox - Create a Website Forum Hosting, Guestbook Hosting, or Website Chat Room for your website.